Advertisement

Potential Analysis

, 32:67 | Cite as

The Kolmogorov Operator Associated to a Burgers SPDE in Spaces of Continuous Functions

  • Luigi Manca
Article

Abstract

We are concerned with a viscous Burgers equation forced by a perturbation of white noise type. We study the corresponding transition semigroup in a space of continuous functions weighted by a proper potential, and we show that the infinitesimal generator is the closure (with respect to a suitable topology) of the Kolmogorov operator associated to the stochastic equation. In the last part of the paper we use this result to solve the corresponding Fokker-Planck equation.

Keywords

Burgers equation White noise Kolmogorov operator Transition semigroup Fokker-Planck equation 

Mathematics Subject Classifications (2000)

35Q53 60H15 35R15 47D07 

References

  1. 1.
    Bogachev, V.I., Röckner, M.: Elliptic equations for measures on infinite-dimensional spaces and applications. Probab. Theory Relat. Fields 120(4), 445–496 (2001)MATHCrossRefGoogle Scholar
  2. 2.
    Cerrai, S: A Hille-Yosida theorem for weakly continuous semigroups. Semigroup Forum 49(3), 349–367 (1994)MATHCrossRefMathSciNetGoogle Scholar
  3. 3.
    Da Prato, G., Debussche, A., Temam, R.: Stochastic Burgers’ equation. NoDEA, Nonlinear Differ. Equ. Appl. 1(4), 389–402 (1994)MATHCrossRefGoogle Scholar
  4. 4.
    Da Prato, G., Debussche, A.: Differentiability of the transition semigroup of the stochastic burgers equation, and application to the corresponding Hamilton-Jacobi equation. Atti Accad. Naz. Lincei Cl. Sci. Fis. Mat. Natur. Rend. Lincei (9) (1998); Mat. Appl. 9(4), 267–277 (1999)Google Scholar
  5. 5.
    Da Prato, G., Debussche, A.: Dynamic programming for the stochastic Burgers equation. Ann. Math. Pures Appl. (4) 178, 143–174 (2000)MATHCrossRefGoogle Scholar
  6. 6.
    Da Prato, G., Debussche, A.: Dynamic programming for the stochastic Navier-Stokes equations. M2AN Math. Model. Numer. Anal. 34(2), 459–475 (2000) (special issue for R. Temam’s 60th birthday)MATHCrossRefMathSciNetGoogle Scholar
  7. 7.
    Da Prato, G., Debussche, A.: Ergodicity for the 3D stochastic Navier-Stokes equations. J. Math. Pures Appl. (9) 82(8), 877–947 (2003)MATHMathSciNetGoogle Scholar
  8. 8.
    Da Prato, G., Debussche, A.: m-dissipativity of Kolmogorov operators corresponding to Burgers equations with space-time white noise. Potential Anal. 26(1), 31–55 (2007)MATHCrossRefMathSciNetGoogle Scholar
  9. 9.
    Da Prato, G., Tubaro, L.: Some results about dissipativity of Kolmogorov operators. Czechoslovak Math. J. 51(126)(4), 685–699 (2001)CrossRefGoogle Scholar
  10. 10.
    Da Prato, G., Zabczyk, J.: Stochastic equations in infinite dimensions. In: Encyclopedia of Mathematics and its Applications, vol. 44. Cambridge University Press, Cambridge (1992)Google Scholar
  11. 11.
    Da Prato, G., Zabczyk, J.: Ergodicity for infinite-dimensional systems. In: London Mathematical Society Lecture Note Series, vol. 229. Cambridge University Press, Cambridge (1996)Google Scholar
  12. 12.
    Da Prato, G., Zabczyk, J.: Differentiability of the Feynman-Kac semigroup and a control application. Atti Accad. Naz. Lincei Cl. Sci. Fis. Mat. Natur. Rend. Lincei (9) Mat. Appl. 8(3), 183–188 (1997)MATHMathSciNetGoogle Scholar
  13. 13.
    Da Prato, G., Zabczyk, J.: Second order partial differential equations in Hilbert spaces. In: London Mathematical Society Lecture Note Series, vol. 293. Cambridge University Press, Cambridge (2002)Google Scholar
  14. 14.
    Da Prato, G.: Kolmogorov equations for Stochastic PDEs. In: Advanced Courses in Mathematics. CRM Barcelona, Birkhäuser, Boston (2004)Google Scholar
  15. 15.
    Debussche, A., Odasso, C.: Markov solutions for the 3D stochastic Navier-Stokes equations with state dependent noise. J. Evol. Equ. 6(2), 305–324 (2006)MATHCrossRefMathSciNetGoogle Scholar
  16. 16.
    Goldys, B., Kocan, M.: Diffusion semigroups in spaces of continuous functions with mixed topology. J. Differ. Equ. 173(1), 17–39 (2001)MATHCrossRefMathSciNetGoogle Scholar
  17. 17.
    Henry, D.: Geometric theory of semilinear parabolic equations. In: Lecture Notes in Mathematics, vol. 840. Springer, Berlin (1981)Google Scholar
  18. 18.
    Lant, T., Thieme, H.R.: Markov transition functions and semigroups of measures. Semigroup Forum 74(3), 337–369 (2007)MATHCrossRefMathSciNetGoogle Scholar
  19. 19.
    Manca, L.: On a class of stochastic semilinear PDEs. Stoch. Anal. Appl. 24(2), 399–426 (2006)MATHCrossRefMathSciNetGoogle Scholar
  20. 20.
    Manca, L.: Kolmogorov equations for measures. J. Evol. Equ. 8, 231–262 (2008)MATHCrossRefMathSciNetGoogle Scholar
  21. 21.
    Manca, L.: On dynamic programming approach for the 3D-Navier-Stokes equations. Appl. Math. Optim. 57(3), 329–348 (2008)Google Scholar
  22. 22.
    Manca, L.: Kolmogorov operators in spaces of continuous functions and equations for measures. Ph.D. Thesis (2008)Google Scholar
  23. 23.
    Manca, L.: Fokker-Planck equation for Kolmogorov operators with unbounded coefficients. Stoch. Anal. Appl. 27(4), 747–769 (2009). http://www.informaworld.com/smpp/content∼db=all∼content=a912617112 Google Scholar
  24. 24.
    Priola, E.: On a class of Markov type semigroups in spaces of uniformly continuous and bounded functions. Studia Math. 136(3), 271–295 (1999)MATHMathSciNetGoogle Scholar
  25. 25.
    Röckner, M., Sobol, Z.: A new approach to Kolmogorov equations in infinite dimensions and applications to stochastic generalized Burgers equations. C. R. Math. Acad. Sci. Paris 338(12), 945–949 (2004)MATHMathSciNetGoogle Scholar
  26. 26.
    Röckner, M., Sobol, Z.: Kolmogorov equations in infinite dimensions: well-posedness and regularity of solutions, with applications to stochastic generalized Burgers equations. Ann. Probab. 34(2), 663–727 (2006)MATHCrossRefMathSciNetGoogle Scholar
  27. 27.
    Rothe, F.: Global solutions of reaction-diffusion systems. In: Lecture Notes in Mathematics, vol. 1072. Springer, Berlin (1984)Google Scholar

Copyright information

© Springer Science+Business Media B.V. 2009

Authors and Affiliations

  1. 1.Dipartimento di Matematica P. e A.Università di PadovaPadovaItaly

Personalised recommendations